I've developed angular cheilitis a week after I started 80mg of Accutane 3 weeks ago (my 4th month). It is very painful. When I wake up in the morning my mouth is crusted and if I don't put lip balm on first they will bleed. Currently, I've gone through an insane amount of lip balm. I will be seeing my derm next week and plan to ask him about it. Will these sores scar? If so what procedures would fix them?
Will Angular Cheilitis from Accutane Cause Scars?
Doctor Answers (1)
Are you sure it's angular cheilitis and not cold sores?
Are you sure that what you have is angular cheilitis and not cold sores? That would be my first thought posed. If it is angular cheilitis, you most likely need some sort of antifungal medication, steroid, etc. If it's cold sores, you would need to go on Acyclovir (Zovirax). That being said, you should also check out Dr. Dan's Cortibalm. For all Accutane users, I recommend they buy this lip balm - it contains hydrocortisone which helps the redness and dryness.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.